Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 15, 2006, 3:48 AM CDT for 5 counties in Texas. It took effect at Apr 15, 2006, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 15, 2006, 9:00 AM CDT
- Expired
- Apr 15, 2006, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 150848 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 348 AM CDT SAT APR 15 2006 ...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS... .A TIGHT PRESSURE GRADIENT ACROSS THE AREA IS DUE TO A LOW PRESSURE PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS TODAY. THIS WILL PRODUCE PRODUCE WINDY CONDITIONS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. TXZ250-251-253>257-151815- /O.NEW.KBRO.WI.Y.0014.060415T1400Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 348 AM CDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS ARE EXPECTED TODAY ACROSS THE EASTERN SECTIONS OF DEEP SOUTH TEXAS. CURRENTLY...SOUTHEAST WINDS GENERALLY RANGE FROM 10 TO 15 MPH ACROSS THE ADVISORY AREA. THESE WINDS WILL INCREASE LATER THIS MORNING EVENTUALLY REACHING INTO THE 25 TO 30 MPH RANGE BY THE EARLY AFTERNOON WITH HIGHER GUSTS TO 35 MPH POSSIBLE. THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH DURING THE EARLY EVENING TO BETWEEN 10 AND 20 MPH AFTER SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG SOUTH WINDS MAY MAKE IT DIFFICULT TO OPERATE YOUR VEHICLE WHEN DRIVING ALONG ROADS THAT RUN FROM WEST TO EAST. PLEASE USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KBRO 150856 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 356 AM CDT SAT APR 15 2006 ...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS... .A TIGHT PRESSURE GRADIENT ACROSS THE AREA IS DUE TO A LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS TODAY. THIS WILL PRODUCE WINDY CONDITIONS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. TXZ250-251-253>257-151700- /O.CON.KBRO.WI.Y.0014.060415T1400Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 356 AM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS ARE EXPECTED TODAY ACROSS THE EASTERN SECTIONS OF DEEP SOUTH TEXAS. CURRENTLY...SOUTHEAST WINDS GENERALLY RANGE FROM 10 TO 15 MPH ACROSS THE ADVISORY AREA. THESE WINDS WILL INCREASE LATER THIS MORNING EVENTUALLY REACHING INTO THE 25 TO 30 MPH RANGE BY THE EARLY AFTERNOON WITH HIGHER GUSTS TO 35 MPH POSSIBLE. THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH DURING THE EARLY EVENING TO BETWEEN 10 AND 20 MPH AFTER SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG SOUTH WINDS MAY MAKE IT DIFFICULT TO OPERATE YOUR VEHICLE WHEN DRIVING ALONG ROADS THAT RUN FROM WEST TO EAST. PLEASE USE EXTRA CAUTION. $$
000 WWUS74 KBRO 151649 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1149 AM CDT SAT APR 15 2006 ...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS... .GUSTY SOUTH WINDS DUE TO A LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS TODAY WILL CONTINUE THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO REMAIN AROUND 30 MPH WITH GUSTS ABOVE 35 MPH. THE WINDY CONDITIONS WILL DIMINISH THIS EVENING. TXZ250-251-253>257-160000- /O.CON.KBRO.WI.Y.0014.000000T0000Z-060416T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1149 AM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS ABOVE 35 MPH ARE EXPECTED TODAY OVER MUCH OF DEEP SOUTH TEXAS. MOTORIST WITH HIGH PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION. DANGEROUS CROSS WINDS COULD EXISTS ESPECIALLY ALONG ROADS THAT RUN EAST AND WEST. STRONG WINDS OF AT LEAST 30 MILES PER HOUR WITH OCCASIONAL HIGHER GUSTS IN COMBINATION WITH LOW FUEL MOISTURE VALUES HAVE DEVELOPED AND WILL PERSIST OVER DEEP SOUTH TEXAS. GRASSES AND VEGETATION WITHIN THIS REGION REMAIN EXTREMELY DRY DUE TO THE PERSISTENT DROUGHT. THESE FLAMMABLE FUELS...COMBINED WITH THE WINDY WEATHER CONDITIONS THAT ARE FORECAST WILL RESULT IN INCREASINGLY HAZARDOUS FIRE DANGER AND BEHAVIOR. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 7:09 PM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Apr 14, 7:09 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 709 PM CDT FRI APR 14 2006 .UPDATE... SKIES REMAIN CLEAR AND CONDITIONS REMAIN DRY THIS EVENING. MOISTURE IS STILL AVAILABLE FOR FOG TONIGHT...BUT WINDS ARE EXPECTED TO REMAIN 10 TO 15 MPH OVERNIGHT. NO UPDATE NEEDED. && .MARINE... AT 6 PM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 18 KNOTS AND SEAS AT 4 FEET WITH AN 8 SECOND PERIOD. A LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED STATES IS INCREASING THE PRESSURE GRADIENT OVER THE MARINE AREAS. THEREFORE WINDS AND SEAS WILL INCREASE TO SMALL CRAFT CONDITIONS OVER THE MARINE AREAS SATURDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER THE LAGUNA MADRE DURING THE DAY AND EVENINGS SATURDAY AND SUNDAY DUE TO THE INCREASE IN THE WINDS. SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER THE GULF COASTAL WATERS SATURDAY THROUGH SUNDAY DUE TO AN INCREASE IN THE WINDS AND SEAS. && .AVIATION... VFR CONDITIONS WITH PARTLY CLOUDY SKIES AND MODERATE SOUTHEAST WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A TIGHTENING PRESSURE GRADIENT WILL RESULT IN MODERATE TO STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS OVER THE REGIONAL AIRPORTS SATURDAY. VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 129 PM CDT FRI APR 14 2006/ DISCUSSION...SFC HIGH PRESSURE AND UPPER LEVEL RIDGING WILL MAINTAIN DRY CONDITIONS AND PARTLY CLOUDY SKIES THROUGH THE WEEKEND. A LOW PRESSURE MOVING ACROSS THE CENTRAL PLAINS WILL INCREASE PGF PRODUCING BREEZY SE WINDS THE NEXT FEW DAYS. UPPER FLOW BECOMES MORE ZONAL EARLY NEXT WEEK ALLOWING A WEAK FRONT TO APPROACH S TX BY LATE NEXT WEEK. INCREASING CLOUDS AHEAD OF THE FRONT WILL ALLOW TEMPS TO DECREASE SLIGHTLY. HOWEVER...WILL CONTINUE TO GO A FEW DEGREES ABOVE GUIDANCE. && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/63/ABBOTT
Hazardous weather outlook, Apr 14, 6:00 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT FRI APR 14 2006 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR THE LAGUNA MADRE DURING THE DAY AND EARLY EVENING ON SATURDAY AND FOR ALL OF THE LOWER TEXAS GULF COASTAL WATERS SATURDAY AND SUNDAY DUE TO AN INCREASE IN THE WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:07 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
| Apr 15, 2:04 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.